Alert archive / California / High Surf Warnings in 2012
High Surf Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf warning at Mar 31, 2012, 2:30 PM PDT for 6 counties in California. It took effect at Mar 31, 2012, 5:00 PM PDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2012, 2:30 PM PDT (21:30 UTC)
- In effect from
- Mar 31, 2012, 5:00 PM PDT
- Expired
- Apr 1, 2012, 3:06 PM PDT
- In force
- 22 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
447 WHUS46 KMTR 312130 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 230 PM PDT SAT MAR 31 2012 ...VERY LARGE WAVES TO ARRIVE ALONG THE COAST TONIGHT INTO SUNDAY... .AS OF 2 PM OFFSHORE BUOY 59 LOCATED ABOUT 350 NM WEST OF POINT REYES WAS A REPORTING A SIGNIFICANT WAVE HEIGHT BETWEEN 25 AND 33 FEET. THESE LARGE WAVES WILL RAPIDLY SPREAD TOWARDS THE NORTHERN AND CENTRAL CALIFORNIA COAST...ARRIVING BY THIS EVENING. WAVE HEIGHTS OF 20 FEET ARE EXPECTED ALONG THE ENTIRE COAST FROM SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY WITH BREAKING WAVES UP TO 25 FEET. THE HIGH TIDE TONIGHT IS 4.3 FEET AT 8:46 PM AT THE GOLDEN GATE BRIDGE...JUST AROUND THE TIME SOME OF THE HIGHEST WAVES ARE DUE TO ARRIVE. THE COMBINATION OF VERY HIGH WAVES...HIGH TIDE...WESTERLY WINDS AND RECENT RUN-OFF WILL ALLOW FOR SOME MINOR COASTAL FLOODING OR INUNDATION FOR FLOOD PRONE AND LOW LYING LOCATIONS ALONG THE COAST. CAZ006-505-509-530-010500- /O.UPG.KMTR.SU.Y.0009.120401T0000Z-120402T1200Z/ /O.NEW.KMTR.SU.W.0001.120401T0000Z-120402T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 230 PM PDT SAT MAR 31 2012 ...HIGH SURF WARNING IN EFFECT UNTIL 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. * WAVES AND SURF: WEST SWELL BUILDING TO 20 FEET ALONG THE COAST TONIGHT WITH BREAKERS AS HIGH AS 25 FEET. SEAS WILL PEAK EARLY SUNDAY MORNING BUT ONLY SLOWLY SUBSIDE SUNDAY INTO MONDAY. * TIMING: THE LARGEST WAVES WILL ARRIVE TONIGHT AND PEAK OVERNIGHT BEFORE SLOWLY SUBSIDING SUNDAY INTO EARLY MONDAY. * IMPACTS: LARGE BREAKERS WITH SIGNIFICANT RUN UP AND STRONG RIP CURRENTS. * LOCATIONS: ALL BEACHES FROM SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY INCLUDING STINSON BEACH...OCEAN BEACH AND THE BIG SUR COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ R WALBRUN HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
641 WHUS46 KMTR 010515 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1015 PM PDT SAT MAR 31 2012 ...VERY LARGE WAVES ARRIVING ALONG THE COAST TONIGHT INTO SUNDAY... .AS OF 9 PM OFFSHORE BUOY 22 LOCATED ABOUT 100 NM NORTHWEST OF POINT ARENA WAS A REPORTING A SIGNIFICANT WAVE HEIGHT OF 24 FEET...AND EARLIER IN THE DAY BUOY 59 LOCATED AROUND 350 NM WEST OF POINT REYES REPORTED WAVE HEIGHTS UP TO 33 FEET. THESE LARGE WAVES ARE NOW RAPIDLY SPREADING IN OVER THE NORTHERN AND CENTRAL CALIFORNIA COASTS. WAVE HEIGHTS OF 20 FEET ARE EXPECTED ALONG THE ENTIRE COAST BY SUNDAY MORNING FROM SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY...WITH BREAKING WAVES UP TO 25 FEET. HIGH TIDES AT THE GOLDEN GATE BRIDGE WILL REACH 4.9 FT AT 7:23 AM SUNDAY...JUST AROUND THE TIME SOME OF THE HIGHEST WAVES ARE DUE TO ARRIVE. THE COMBINATION OF VERY HIGH WAVES...HIGH TIDE...WESTERLY WINDS AND RECENT RUN-OFF COULD RESULT IN SOME MINOR COASTAL FLOODING OR INUNDATION FOR FLOOD PRONE AND LOW LYING LOCATIONS ALONG THE COAST. CAZ529-011300- /O.EXA.KMTR.SU.W.0001.000000T0000Z-120402T1200Z/ NORTHERN MONTEREY BAY- 1015 PM PDT SAT MAR 31 2012 ...HIGH SURF WARNING IN EFFECT UNTIL 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. * WAVES AND SURF: WEST SWELL BUILDING TO 20 FEET ALONG THE COAST SUNDAY MORNING WITH BREAKERS AS HIGH AS 25 FEET. SEAS WILL PEAK ON SUNDAY AND THEN SLOWLY SUBSIDE SUNDAY EVENING INTO MONDAY. * TIMING: THE LARGEST WAVES WILL ARRIVE DURING THE DAY ON SUNDAY BEFORE SLOWLY SUBSIDING SUNDAY NIGHT INTO MONDAY. * IMPACTS: LARGE BREAKERS WITH SIGNIFICANT RUN UP AND STRONG RIP CURRENTS. * LOCATIONS: ALL BEACHES FROM SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY INCLUDING STINSON BEACH...OCEAN BEACH AND THE BIG SUR COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ CAZ006-505-509-530-011300- /O.CON.KMTR.SU.W.0001.000000T0000Z-120402T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1015 PM PDT SAT MAR 31 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * WAVES AND SURF: WEST SWELL BUILDING TO 20 FEET ALONG THE COAST SUNDAY MORNING WITH BREAKERS AS HIGH AS 25 FEET. SEAS WILL PEAK ON SUNDAY AND THEN SLOWLY SUBSIDE SUNDAY EVENING INTO MONDAY. * TIMING: THE LARGEST WAVES WILL ARRIVE DURING THE DAY ON SUNDAY BEFORE SLOWLY SUBSIDING SUNDAY NIGHT INTO MONDAY. * IMPACTS: LARGE BREAKERS WITH SIGNIFICANT RUN UP AND STRONG RIP CURRENTS. * LOCATIONS: ALL BEACHES FROM SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY INCLUDING STINSON BEACH...OCEAN BEACH AND THE BIG SUR COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ R WALBRUN/BLIER HTTP://WWW.WEATHER.GOV/SANFRANCISCO
103 WHUS46 KMTR 011011 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 311 AM PDT SUN APR 1 2012 ...VERY LARGE WAVES WILL IMPACT THE COAST TODAY INTO MONDAY MORNING... VERY LARGE WAVES ARE PRESENT IN THE NORTHERN AND CENTRAL CALIFORNIA COASTAL WATERS. WAVE HEIGHTS OF 20 TO 25 FEET ARE EXPECTED ALONG THE ENTIRE COAST THIS MORNING FROM SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY...WITH BREAKING WAVES UP TO 28 FEET. HIGH TIDES AT THE GOLDEN GATE BRIDGE WILL REACH 4.9 FT AT 7:23 AM SUNDAY...JUST AROUND THE SAME TIME THAT THE HIGHEST WAVES ARE DUE TO ARRIVE. THE COMBINATION OF VERY LARGE WAVES...HIGH TIDE...WESTERLY WINDS AND RECENT RUN-OFF COULD RESULT IN SOME MINOR COASTAL FLOODING OR INUNDATION FOR FLOOD PRONE AND LOW LYING LOCATIONS ALONG THE COAST. CAZ006-505-509-529-530-011815- /O.EXT.KMTR.SU.W.0001.000000T0000Z-120402T1800Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 311 AM PDT SUN APR 1 2012 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 11 AM PDT MONDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 11 AM PDT MONDAY. * WAVES AND SURF: WEST SWELL 20 TO 25 FEET ALONG THE COAST THIS MORNING WITH BREAKERS AS HIGH AS 28 FEET. * TIMING: THE LARGEST WAVES WILL ARRIVE DURING THE DAY TODAY AND WILL SLOWLY SUBSIDE OVER NIGHT INTO MONDAY. * IMPACTS: LARGE BREAKERS WITH SIGNIFICANT RUN UP AND STRONG RIP CURRENTS. * LOCATIONS: ALL BEACHES FROM SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY INCLUDING STINSON BEACH...OCEAN BEACH AND THE BIG SUR COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. AVOID CLIMBING ON OR FISHING FROM ROCKS OR JETTIES. NEVER TURN YOUR BACK TO THE SEA. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
426 WHUS46 KMTR 012206 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 306 PM PDT SUN APR 1 2012 ...HIGH SURF ADVISORY IN EFFECT ALONG THE COAST UNTIL 11 AM MONDAY... CAZ006-505-509-529-530-021100- /O.CAN.KMTR.SU.W.0001.000000T0000Z-120402T1800Z/ /O.NEW.KMTR.SU.Y.0010.120401T2206Z-120402T1800Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 306 PM PDT SUN APR 1 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT MONDAY. * WAVES AND SURF: WEST SWELL 15 TO 20 FEET ALONG THE COAST OVERNIGHT INTO MONDAY MORNING. * TIMING: THE LARGEST WAVES HAVE PEAKED AND WILL SLOWLY SUBSIDE OVERNIGHT INTO MONDAY MORNING. * IMPACTS: LARGE BREAKERS WITH SIGNIFICANT RUN UP AND STRONG RIP CURRENTS. * LOCATIONS: ALL BEACHES FROM SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY INCLUDING STINSON BEACH...OCEAN BEACH AND THE BIG SUR COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf warning went out at Mar 31, 12:15 PM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 31, 12:15 PM PDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1215 PM PDT SAT MAR 31 2012
.DISCUSSION...AS OF 9:15 AM PDT SATURDAY...COASTAL RADARS INDICATE
FAIRLY WIDESPREAD RAINFALL THIS MORNING ACROSS OUR AREA AS A
STRONG COLD FRONT MOVES THROUGH THE CWA. WINDS HAVE PICKED UP AS
THE FRONT APPROACHED AND HAVE LOCALLY GUSTED TO AROUND 40 MPH AT
TIME (IN FACT A FEW ISOLATED SPOTS HAVE GUSTED OVER 50 MPH).
RAINFALL AMOUNTS TO THIS POINT HAVE BEEN MOSTLY UNDER 1/2" WITH
THE MAIN CONCENTRATION OVER THE NORTH BAY. BY THE END OF THE DAY
SOME SPOTS OVER THE NORTH BAY WILL LIKELY HAVE PICKED UP MORE THAN
AN INCH WITH MOST URBAN SPOTS BETWEEN 1/3" AND 2/3" (LOCALLY 1").
HIGHER AMOUNTS ARE ALSO LIKELY OVER COASTAL MOUNTAINS FOR SANTA
CRUZ AND MONTEREY COUNTIES. DID UPDATE THE GRIDS FOR A LOWER SNOW
LEVELS AS THE PROFILER HAS ALREADY INDICATED VALUES MOVING INTO
OUR AREA LESS THAN EXPECTED. WOULD NOT BE SURPRISED IF A SOME OF THE
PEAKS GET A NICE DUSTING OR MINOR ACCUMULATIONS.
NUMERICAL GUIDANCE CONTINUES TO INDICATE FAVORABLE DYNAMICS THROUGH
THIS AFTERNOON AND INTO THE EVENING FOR CONVECTION SO THE
POTENTIAL AREA FOR THUNDER/SMALL HAIL WAS EXPANDED. WILL BE
INTERESTING TO SEE IF HE HAVE MUCH SURFACE HEATING DUE TO BREAKS
IN CLOUDS BEHIND THE MAIN FRONT TO HELP WITH THE CONVECTION.
LIGHTNING DETECTION DID PICK UP A FEW STRIKES OFF THE OREGON
COAST EARLIER TODAY. WILL UPDATE THE FORECAST TODAY AS NECESSARY
AS THE FRONT MOVES ACROSS.
.PREVIOUS DISCUSSION...THE COLD FRONT THAT IS APPROACHING THE
WEST COAST IS STILL OFF THE COAST AND LOCATED ABOUT 300 MILES DUE
WEST OF SAN FRANCISCO. SOME WARM FRONTAL RAINS WERE OCCURRING IN
THE NORTH BAY...BUT HAVE TAPERED OFF OVER THE PAST COUPLE OF
HOURS. MEANWHILE...THE FRONT CONTINUES TO APPROACH THE COAST AND
IS EXPECTED TO REACH THE NORTH BAY AROUND SUNRISE WITH WINDS
PICKING UP OUT OF THE SOUTH AHEAD OF THE SYSTEM. RAIN WILL THEN
SPREAD SOUTH REACHING THE GREATER SAN FRANCISCO BAY AREA BY MID
MORNING...AND THE MONTEREY BAY AREA AN HOUR OR SO LATER. STEADY
RAINS WILL TURN TO SHOWERS BY AFTERNOON...WITH RAINFALL ENDING
OVERNIGHT. RAINFALL ESTIMATES WITH THIS SYSTEM ARE EXPECTED TO
RANGE FROM 0.5 TO 1.25 INCHES...EXCEPT LESS THAN A HALF INCH IN
THE SOUTHERN INLAND VALLEYS AND PERHAPS AS MUCH AS 1.5 INCHES IN
NORTHWESTERN SONOMA COUNTY. SINCE THE FRONTAL PASSAGE IS FORECAST
TO MOVE THROUGH QUICKLY...LARGE AMOUNTS OF RAIN ARE NOT EXPECTED
IN ANY ONE PLACE FOR AN EXTENDED PERIOD OF TIME.
WINDS AHEAD OF AND WITH THE FRONT ARE FORECAST TO BE BRISK...IN
THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS POSSIBLE...WITH STRONGER WINDS
ALSO POSSIBLE IN THE HIGHER TERRAIN. BREEZY CONDITIONS WILL CONTINUE
THROUGH THE AFTERNOON BUT SWITCH TO NORTHWEST BEHIND THE FRONT.
HIGH PRESSURE IS FORECAST TO BUILD OVER THE EASTERN PACIFIC BY SUNDAY
BRINGING DRY CONDITIONS TO THE DISTRICT THROUGH ABOUT TUESDAY. THE
SOUTHERN EDGE OF STORM SYSTEMS FORECAST TO AFFECT THE PACIFIC
NORTHWEST COAST COULD BRING SOME RAINS TO THE NORTH BAY LATE TUESDAY
AND WEDNESDAY. BEYOND THAT...THERE ARE VAST DIFFERENCES IN MODEL
SOLUTIONS WITH THE GFS KEEPING HIGH PRESSURE AND DRY CONDITIONS
ACROSS THE DISTRICT WHILE THE ECMWF BRINGS A DEEP UPPER TROUGH
SOUTH ALONG THE NORTHERN CALIFORNIA COAST ON THURSDAY WHICH COULD
SPREAD RAIN FARTHER SOUTH THROUGH THE ENTIRE CWA BY FRIDAY. FOR
NOW...NO CHANGES MADE TO THE EXTENDED...BUT DEPENDING ON LATER
RUNS...WILL HAVE TO SEE.
&&
.AVIATION...AS OF 12:15 PM PDT SATURDAY...WINDS TURNED WEST
IMMEDIATELY BEHIND FRONT BUT ARE NOW TURNING SSW AHEAD OF UPPER
TROUGH AXIS. WILL HOLD ONTO MORE OF A SSW FLOW THE REST OF THE
AFTERNOON BEFORE SWITCH TO WEST OCCURS THIS EVENING WITH GUSTY
WINDS AT ALL TERMINALS...ESPECIALLY KSFO. STEADY RAINS DONE FOR
BAY AREA WITH A LULL FOR A FEW HOURS BEFORE MORE -SHRA LATER THIS
AFTERNOON AND EVENING...THEN ENDING ALL -SHRA BY ABOUT 06Z.
VICINITY OF KSFO...EXPECTING SSW WINDS THROUGH ABOUT 00Z AHEAD OF
UPPER TROUGH AXIS. THEN MORE -SHRA WITH SWITH TO WEST WINDS THIS
EVENING AS UPPER TROUGH PASSES. -SHRA SHOULD END BY 06Z. GOOD NEWS
IS CLEARING AND DRYING TREND OVERNIGHT THROUGH SUNDAY MORNING.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...BACK EDGE OF FRONT WILL PASS OVER
KMRY BY ABOUT 20Z...THEN WINDS WILL SWITCH BACK TO SW AHEAD OF
UPPER TROUGH PASSAGE THAT WILL OCCUR LATE THIS AFTERNOON/EARLY
EVENING WITH MORE -SHRA AND WIND SHIFT TO WEST. DRY AIR WORKS IN
OVERNIGHT WITH VFR CONDITIONS EXPECTED SUNDAY.
&&
.MARINE...AS OF 4:50 AM PDT SATURDAY...A STRONG LOW PRESSURE SYSTEM
CURRENTLY LOCATED NEAR 130 WEST 40 NORTH WILL PUSH TOWARDS THE
CENTRAL CALIFORNIA COAST TODAY. THIS LOW PRESSURE SYSTEM IS PRODUCING
WINDS OF 35 TO 40 KNOTS IN THE SOUTHERN PORTION OF THE STORM. THE STORM
IS ALSO TRAVELING BETWEEN 25 TO 35 KNOTS TOWARDS THE COAST. THIS RESULTS
IN A CONDITION CALLED DYNAMIC FETCH WHICH CAN RESULT IN RATHER LARGE
SWELL. FOR THE PAST FEW DAYS ENP AND SWAN WAVE MODELS HAVE BEEN PREDICTING
WAVES RANGING BETWEEN 18 TO 24 FEET IMPACTING THE COAST FROM SONOMA
COUNTY TO MONTEREY COUNTY SATURDAY EVENING.
WITH DYNAMIC FETCH IN PLACE AND CONSISTENT MODEL SOLUTIONS OVER
THE PAST FEW RUNS HAVE DECIDED TO CONTINUE A HIGH SURF ADVISORY VALID
THIS AFTERNOON THROUGH EARLY MONDAY MORNING. THESE LARGE STEEP
SWELLS WILL NOT BE GREAT SURFING WAVES BUT WILL PRODUCE LARGE
BREAKING WAVES AT SOME LOCATIONS AND SURGING WAVES ON STEEP WEST
FACING BEACHES SUCH AS MONASTERY BEACH IN CARMEL. MAJOR THREATS FROM
THESE WAVES WILL BE LARGE RUN-UP WHICH COULD WASH UNSUSPECTING BEACH
GOERS FROM BEACHES. THESE LARGE WAVES WILL ALSO BE CAPABLE OF WASHING
FISHERMEN FROM ROCKS AND JETTIES. AS ALWAYS STRONG RIP CURRENTS WILL
BE ASSOCIATED WITH THESE LARGE WAVES.
THE HIGH SURF ADVISORY WILL BE VALID FOR THE ENTIRE COASTLINE WITH
THE EXCEPTION OF THE SANTA CRUZ AREA. THE DIRECTION AND PERIOD OF
THESE WAVES WILL MAKE STEEP BEACHES ALONG THE SONOMA COAST AND
MONTEREY BIG SUR COASTLINE...SUCH AS MONASTERY BEACH...PARTICULARLY
SUSCEPTIBLE TO LARGE SURGING WAVES AND SIGNIFICANT RUN-UP. BEACH
GOERS SHOULD USE CAUTION WHEN VISITING THE BEACHES AND ALWAYS KEEP
AN EYE ON THE OCEAN.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...HIGH SURF ADVISORY...ALL COAST EXPECT NRN MRY BAY
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR
SCA...MRY BAY
SCA...SF BAY
&&
PUBLIC FORECAST: BELL/SIMS
AVIATION/MARINE: RWWHazardous weather outlook, Mar 31, 4:29 AM PDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 429 AM PDT SAT MAR 31 2012 CAZ006-505-509-529-530-011300- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 429 AM PDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT A STRONG COLD FRONT WILL RAPIDLY MOVE THROUGH THE REGION TODAY AND RESULT IN WIDESPREAD RAINFALL. A SHORT PERIOD OF HEAVY RAIN IS POSSIBLE...RESULTING IN PONDING OF WATERS ON ROADWAYS. LOCALLY STRONG AND GUSTY WINDS WILL ALSO OCCUR WITH WIND GUSTS UP TO 40 MPH POSSIBLE FROM MID MORNING THROUGH LATE AFTERNOON. IN ADDITION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON. THE INCOMING STORM WILL GENERATE LARGE OCEAN SWELLS WHICH ARE EXPECTED TO ARRIVE ALONG THE NORTHERN AND CENTRAL CALIFORNIA COAST SATURDAY EVENING INTO SUNDAY. BREAKERS FROM 20 TO 25 FEET ARE POSSIBLE ON WEST AND NORTHWEST FACING BEACHES IN THIS TIME FRAME...AND WILL RESULT IN HAZARDOUS SURF CONDITIONS. A HIGH SURF ADVISORY HAS BEEN ISSUED FOR COASTAL AREAS FROM 5 PM SATURDAY TO 5AM MONDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LARGE OCEAN SWELLS WILL CONTINUE TO AFFECT THE CALIFORNIA COAST THROUGH MONDAY MORNING. BREAKERS FROM 20 TO 25 FEET ARE POSSIBLE ON WEST AND NORTHWEST FACING BEACHES...AND WILL RESULT IN HAZARDOUS SURF CONDITIONS. A HIGH SURF ADVISORY IS IN EFFECT FOR COASTAL AREAS THROUGH 5AM MONDAY. * HIGH SURF ADVISORY....SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506>508-510>513-516>518-528-011300- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 429 AM PDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT A STRONG COLD FRONT WILL RAPIDLY MOVE THROUGH THE REGION TODAY AND RESULT IN WIDESPREAD RAINFALL. A SHORT PERIOD OF HEAVY RAIN IS POSSIBLE...RESULTING IN PONDING OF WATERS ON ROADWAYS. LOCALLY STRONG AND GUSTY WINDS WILL ALSO OCCUR WITH WIND GUSTS UP TO 40 MPH POSSIBLE FROM MID MORNING THROUGH LATE AFTERNOON. STRONGEST WINDS WILL BE IN THE HILLS AND THROUGH COASTAL GAPS. IN ADDITION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
Nearby
High Surf Warnings in California, 2012Every high surf warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.